Don't Wait. Get Help Now All calls 100% confidential and free

(617) 657-2877

Dangers Of Snorting Adderall

Adderall is one of the most commonly abused prescription stimulants. While no form of drug abuse is safe, snorting Adderall significantly increases the risks associated with prescription drug abuse.

Adderall is the brand name of a Schedule II drug that combines amphetamine and dextroamphetamine to treat narcolepsy or attention deficit hyperactivity disorder (ADHD).

Under normal circumstances, Adderall or Adderall XR is prescribed as an oral medication by a physician, but the drug is also abused, most famously as a study drug for college students.

Snorting is one of the most common routes of Adderall administration, which presents a series of risks including the high potential for physical dependence and dangerous side effects.

In fact, peer-reviewed research shows that snorting Adderall results in the rapid onset of the drug’s effects. Controlled trials showed a decrease from 45-60 minutes to 15-30 minutes.

This rapid onset presents increased risks, as it may be coupled with increased potency at higher doses. When combined, these factors increase the likelihood of drug addiction and overdose.

What Are The Health Risks Of Snorting Adderall?

Abusing Adderall comes with inherent risks. It’s a prescription stimulant that has the potential to cause dramatic changes in heart rate, body temperature, and blood pressure.

Snorting Adderall comes with all of the same risks of general Adderall misuse with additional complications related to the delivery method.

Common issues resulting from intranasal Adderall use include:

  • nose bleeds
  • congestion
  • runny nose
  • nasal crusting

These side effects may seem fairly mild, but they are cumulative. Over time, people who snort Adderall are more likely to experience serious, recurring sinus infections.

These infections and the repetitive damage to the nasal membranes caused by snorting Adderall can cause permanent harm to the nasal septum, including perforation.

Nasal septum perforation is essentially a hole in the division between your nostrils, which can make breathing difficult and increase your risk of experiencing further bleeding and congestion.

Signs Of Adderall Snorting

If you are concerned that a loved one may be snorting Adderall, knowing the signs of Adderall addiction can help you to identify whether your concerns have merit.

Common signs that someone is routinely snorting Adderall include: 

  • aggression
  • psychosis
  • paranoia
  • mood swings
  • secretive behavior

It is important to note that the behavioral signs of drug use may only appear in people with a chronic addiction. Earlier signs of abuse may only be noticeable on closer examination.

For example, Adderall abuse may cause high blood pressure and increased heart rate. These changes may be erratic, leading to the risk of arrhythmia, heart attack, stroke, and brain damage.

Regardless of whether your loved one is showing signs of substance abuse, make sure that they are aware of emergency protocols for substance use, especially if they are on a college campus.

What Are The Side Effects Of Snorting Adderall?

Adderall should only be used for its indicated purpose with a prescription from your doctor.

The drug has a long list of negative Adderall drug interactions and side effects that can cause serious health problems and even death with inappropriate use.

Side effects of Adderall include: 

  • loss of appetite
  • dry mouth
  • headache
  • insomnia
  • abdominal discomfort
  • constipation
  • nausea
  • weight loss
  • anxiety
  • dizziness
  • abnormal urine
  • joint pain
  • chills

In addition to these documented side effects for oral use, people who snort Adderall can expect irritation of the sinuses, congestion, and bleeding.

Can Snorting Adderall Increase The Risk Of Overdose?

Abusing Adderall always comes with a risk of overdose, but snorting Adderall can significantly increase it due to the speed and strength with which the drug hits your central nervous system.

The earliest signs of Adderall overdose may include rapid breathing, vomiting, tremors, and stomach pains. These can progress to include hallucinations, fever, and loss of consciousness.

If you or someone in your immediate vicinity is experiencing these symptoms, they need immediate medical attention.

Adderall’s effect on the respiratory, renal, and circulatory systems can make an overdose potentially fatal.

Treatment Services For Adderall Addiction

Adderall addiction is a serious health issue that requires a professional treatment program. 

Whether you prefer outpatient or inpatient care, an accredited addiction treatment center can help guide you through your cravings, Adderall withdrawal symptoms, detox, and mental health counseling. 

Find Drug Abuse Treatment Services At Bedrock Recovery Center

If you need drug abuse treatment, call our Bedrock Recovery Center helpline. 

Our team will talk you through the treatment options for Adderall addiction and guide you through the enrollment process. 

Written by
Bedrock Recovery Editorial Team

Published on

©2022 Bedrock Recovery Center | All Rights Reserved

This page does not provide medical advice.

Ready to make a change? Talk to a specialist now.